Editor-In-Chief: C. Michael Gibson, M.S., M.D. 
Following overdosage, patients have experienced primarily gastrointestinal
symptoms including stomach and abdominal pain, vomiting, and diarrhea.
Rash, hyperactivity, or drowsiness have also been observed in a small
number of patients. Return to top
In the case of overdosage, discontinue AUGMENTIN, treat symptomatically,
and institute supportive measures as required. If the overdosage is
very recent and there is no contraindication, an attempt at emesis or other
means of removal of drug from the stomach may be performed. A prospective
study of 51 pediatric patients at a poison center suggested that
overdosages of less than 250 mg/kg of amoxicillin are not associated with
significant clinical symptoms and do not require gastric emptying. Return to top
Interstitial nephritis resulting in oliguric renal failure has been reported in
a small number of patients after overdosage with amoxicillin. Crystalluria
has also been reported after amoxicillin overdosage. Renal impairment
appears to be reversible with cessation of drug administration. High blood
levels may occur more readily in patients with impaired renal function
because of decreased renal clearance of both amoxicillin and clavulanate.
Both amoxicillin and clavulanate are removed from the circulation by
hemodialysis. Return to top
Adapted from the FDA Package Insert.